MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36721
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient experienced bradycardia and a brief period of asystole.Preliminary ultrasonography showed a 1.3x1.6 cm hypoechouc nodule in hepatic segment vi.The patient was prepared in supine position under aseptic draping and combined general-local anesthesia for a radiofrequency ablation (rfa) procedure.A 4.0 cm leveen rfa needle was navigated into the nodule ultrasonographic guidance.Ablation was performed and during first position of ablation (about 10 mins at about 170 watts) with 4.0 diameter of expansion, the patient developed bradycardia (heart rate from 80 bpm to 30 bpm) and then asystole (duration about 2-3 seconds) and spontaneous recovery.The events of bradycardia occurred about 5-6 cycles.0.3 mg of atropine was given by anesthesiologist.Then the session was stopped.Total ablative time was about 13 minutes.Re-ablation was done at 130 watts and the patient developed bradycardia again.The session was then terminated.Mild hyperechoic change was seen and the tract was ablated.The patient's condition was stable.
 
Event or Problem Description
It was reported the patient experienced bradycardia and a brief period of asystole.Preliminary ultrasonography showed a 1.3x1.6 cm hypoechouc nodule in hepatic segment vi.The patient was prepared in supine position under aseptic draping and combined gereral-local anesthesia for a radiofrequency ablation (rfa) procedure.A 4.0 cm leveen rfa needle was navigated into the nodule ultrasonographic guidance.Ablation was performed and during first position of ablation(about 10 mins at about 170 watts) with 4.0 diameter of expansion, the patient developed bradycardia (heart rate from 80 bpm to 30 bpm) and then asystole (duration about 2-3 seconds) and spontaneous recovery.The events of bradycardia occurred about 5-6 cycles.0.3 mg of atropine was given by anesthesiologist.Then the session was stopped.Total ablative time was about 13 minutes.Re-ablation was done at 130 watts and the patient developed bradycardia again.The session was then terminated.Mild hyperechoic change was seen and the tract was ablated.The patient's condition was stable.It was further reported that the physician believes the cause of the bradycardia/asystole was parasympathetic stimulation.The patients status is currently (b)(6) - restricted in physically strenuous activity but ambulatory and able to carry out work of a light or sedentary nature.

Brand Name
LEVEEN STANDARD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7850430
Report Number2134265-2018-60792
Device Sequence Number19291630
Product Code GEI
UDI-Device Identifier08714729295594
UDI-Public08714729295594
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K140500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model Number36721
Device Catalogue Number36721
Device Lot Number0021409135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR